Opana Abuse

Opana Abuse

Opana abuse is just the newest phase of what is officially the painkiller epidemic. Before opana abuse it was OxyContin. Opana is on the rise and has overtaken OxyContin as the most popular drug for painkiller abusers. The CDC has classified the abuse of painkillers as an epidemic because of the 1.3 million ER visits in 2010 which is a 115% increase since 2004. Not only had that but overdose deaths from opiates surpassed deaths from heroin and cocaine for the first time in 2008. And opana abuse is just the newest and most recent thing to hit the streets recently. Opana abuse made its debut after the makers of OxyContin made it hard for drug users to crush and inject it.

Opana is another name for the generic drug known as oxymorphone. Opana is also known as Opana ER and Numorphone HCI. Opana is a narcotic pain reliever that treats moderate to severe pain; Opana ER is the extended release version which treats chronic long lasting pain.

Opana is very habit forming and has a high potential for abuse. Opana abuse or just taking Opana for a long period of time can lead to the development of a tolerance, addiction and overdose. Once a person becomes physically addicted to Opana they will suffer from withdrawal symptoms if they stop taking the drug abruptly.

Opanas are knows as blues, biscuits, octagons, stop signs, pink, pink heaven, Mrs O, Orgasna IR, OM, Pink O, The O bomb and other street names. Like other painkillers, opana causes feelings of euphoria, well-being, increased sociability and similar effects that make it desirable to abuse.

What is Opana abuse?

The signs of opana abuse are similar to the signs of prescription drug abuse in general. Opana can be easily gotten from pharmacies, hospitals and by those with prescriptions. If an individual doesn’t have a prescription it can be bought on the street or sold illicitly. Some common signs of opana abuse are:

  • Doctor shopping to get more than one prescription for opana
  • Fake call-ins for refills
  • Stealing prescription pads and forging prescriptions

Opana abuse includes overusing the drug, tampering with the medication such as crushing it up and snorting it or shooting it up. Opana abuse also includes mixing it with other drugs to heighten the effects. Opana is extremely dangerous when mixed with other drugs because it is so potent and can easily lead to overdose and in the worst case scenario; death. Some dangerous drug combinations when mixed with opana abuse are:

  • Alcohol
  • Sedatives
  • Tranquilizers
  • Other opiates

Signs and symptoms of an opana overdose are:

  • Lethargy
  • Relaxed muscles
  • Respiratory depression
  • Low blood pressure
  • Coma
  • Cardiac and respiratory collapse
  • Death

Opana abuse, addiction and overdose are up and coming as law enforcement and health professionals begin to see more and more effects of the drugs. Opana abuse is a new and deadly trend in illicit drug use. There is good news though, opana abuse is treatable and no one has to die from it. With the use of a detox facility and treatment an addiction opana or opana abuse can be eliminated and treated.

Source: http://usatoday30.usatoday.com/news/nation/story/2012-07-10/opana-painkiller-addiction/56137086/1